Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 191, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 16, 2004, 4:37 PM EDT for Lincoln County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 4:37 PM EDT (20:37 UTC)
- Expired
- Jun 16, 2004, 5:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Lincoln County, KY
The radar
The Jackson,KY radar (KJKL), 117 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
107
WUUS53 KLMK 162037
SVRLMK
KYC137-162100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 PM EDT WED JUN 16 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 500 PM EDT
* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM ABOUT 7 MILES SOUTH OF STANFORD...OR ABOUT
25 MILES NORTH OF SOMERSET...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF DOG WALK BY 440 PM EDT
CRAB ORCHARD AND PREACHERSVILLE BY 450 PM EDT
IN ADDITION TO DAMAGING WINDS AND HAIL...DANGEROUS CLOUD TO GROUND
LIGHTNING IS LIKELY WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LAT...LON 3751 8475 3734 8467 3735 8450 3748 8447
3758 8461
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED JUN 16 2004 .SHORT TERM (TONIGHT THROUGH SATURDAY)... THE FLOW ACROSS THE LOWER OHIO VALLEY WILL BECOME MORE ZONAL OVER THE NEXT FEW DAYS AS THE UPPER LEVEL RIDGE MOVES BACK INTO EASTERN TEXAS. IN THE INTERIM THE UPPER LEVEL LOW MOVING INTO THE MID MISSISSIPPI VALLEY WILL SHIFT EAST. THIS SYSTEM WILL BRING A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION OVER THE NEXT FEW DAYS. THE ETA DOES SHOW A DRY 12 HOUR PERIOD THURSDAY NIGHT AND I HAVE TAKEN PCPN OUT FOR THIS TIME FRAME. .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY) CHANGES AGAIN HAVE BEEN NOTED OVER THE LONG TERM. THE BROAD UPPER LEVEL TROF FORECAST TO MOVE INTO THE OHIO VALLEY EARLY NEXT WEEK NOW LOOKS TO REMAIN WELL NORTH AS AN UPPER LEVEL RIDGE REMAIN INTACT OVER THE REGION. THEREFORE TEMPERATURES HAVE BEEN BUMPED UP EARLY NEXT WEEK WITH A DAILY CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JA
Hazardous weather outlook, Jun 16, 2:20 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LOUISVILLE KY 220 PM EDT WED JUN 16 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-170900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 220 PM EDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. OVER THE WESTERN PORTION OF THE OUTLOOK AREA, GENERALLY WEST OF INTERSTATE 65 IN KENTUCKY AND ALL OF SOUTH CENTRAL INDIANA THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. FOR THIS REASON THE STORM PREDICTION HAS PUT THE MENTIONED AREA IN A SLIGHT RISK FOR SEVERE WEATHER. THE THREAT OF STRONG STORMS WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE MAIN THREAT FOR SEVERE STORMS APPEARS TO BE THURSDAY AFTERNOON AND EVENING AS UPPER LEVEL LOW PRESSURE MOVES ACROSS THE REGION AND INCREASES WINDS ALOFT. A SLIGHT RISK OF SEVERE STORMS EXIST ACROSS SOUTH CENTRAL INDIANA...NORTH CENTRAL KENTUCKY AND EAST CENTRAL KENTUCKY WITH DAMAGING WINDS THE MAIN THREAT. MORE SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY DAMAGING WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JA
In the hours before
Special weather statement, Jun 16, 12:32 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1232 PM EDT WED JUN 16 2004 INZ089-KYZ023>027-061-070>072-161800- BRECKINRIDGE KY-BUTLER KY-GRAYSON KY-HANCOCK KY-LOGAN KY-MEADE KY- OHIO KY-PERRY IN-SIMPSON KY-WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...FRANKLIN...HARDINSBURG... LEITCHFIELD...RUSSELLVILLE 1232 PM EDT (1132 AM CDT) WED JUN 16 2004 AN AREA OF THUNDERSTORMS WILL MOVE ACROSS THE WESTERN SECTIONS OF CENTRAL KENTUCKY WITH THE HEAVIEST STORMS MOVING OVER LOGAN, BUTLER, OHIO, HANCOCK, AND BRECKINRIDGE COUNTIES. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 40 MPH ALONG WITH A PERIOD OF VERY HEAVY RAIN. THE STORMS WILL MOVE NORTHEAST AROUND 30 MPH. WATCH FOR REDUCED VISIBILITIES IN HEAVY RAIN AND PONDING OF WATER ON ROADS AND UNDERPASSES. JA
Special weather statement, Jun 16, 12:39 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1239 PM EDT WED JUN 16 2004 INZ076>079-083-084-089>092-KYZ023>032-061>063-070>074-161840- ALLEN KY-BARREN KY-BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CLARK IN- CRAWFORD IN-DUBOIS IN-EDMONSON KY-FLOYD IN-GRAYSON KY-HANCOCK KY- HARDIN KY-HARRISON IN-HART KY-JEFFERSON KY-JEFFERSON IN-LOGAN KY- MEADE KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-SCOTT IN-SIMPSON KY- TRIMBLE KY-WARREN KY-WASHINGTON IN- INCLUDING THE CITIES OF...LOUISVILLE...BOWLING GREEN... RUSSELLVILLE...HARDINSBURG...GLASGOW...FRANKLIN...ELIZABETHTOWN... NEW ALBANY...JASPER AND CORYDON 1239 PM EDT WED JUN 16 2004 SHOWERS AND THUNDERSTORMS MOVING INTO CENTRAL KENTUCKY WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS AS THEY MOVER NORTHEAST ABOUT 30 MILES AN HOUR. STORMS SITUATED FROM BRECKINRIDGE COUNTY WEST OF HARDINSBURG SOUTH THROUGGH OHIO...BUTLER AND LOGAN COUNTIES WILL INTENSIFY AS THEY MOVE TO THE NORTHEAST. STORMS WILL REACH BOWLING AND LEITCHFIELD BY 1230 PM CDT... BRANDENBURG BY 130 PM EDT AND ELIZABETHTOWN BY JUST AFTER 2 PM EDT. SOME LOCATIONS MAY MEASURE AN INCH OR SO FROM THESE DEVELOPING THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR MEDIA FOR LATER STATEMENTS ON THIS WEATHER SITUATION. REITMEYER
Special weather statement, Jun 16, 2:09 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 209 PM EDT WED JUN 16 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-162010- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 209 PM EDT WED JUN 16 2004 SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THROUGH 4 PM EDT. AT 210 PM EDT THE LEADING EDGE OF THE STORMS WAS ALONG AND JUST WEST OF INTERSTATE 65 FROM ABOUT SELLERSBURG INDIANA SOUTH TO ELIZABETHTOWN AND MAMMOTH CAVE IN SOUTHERN KENTUCKY. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...MODERATE LIGHTNING AND WINDS GUSTING TO 30 MILES AN HOUR. STORMS WILL MOVE THROUGH LOUISVILLE BY ABOUT 3 PM EDT...THEN EAST OF THE CITY THEREAFTER. STORMS WILL REACH BARDSTOWN BY ABOUT 3 PM EDT...SHELBYVILLE BY 330 PM AND CHARLESTOWN INDIANA BY 345 PM EDT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REITMEYER
Special weather statement, Jun 16, 3:40 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT WED JUN 16 2004 KYZ035>037-039>042-047>049-055-162100- ANDERSON KY-BOURBON KY-BOYLE KY-CLARK KY-FAYETTE KY-FRANKLIN KY- HARRISON KY-JESSAMINE KY-MERCER KY-SCOTT KY-WOODFORD KY- INCLUDING THE CITIES OF...CYNTHIANA...DANVILLE...FRANKFORT... HARRODSBURG...LEXINGTON...VERSAILLES...WINCHESTER 340 PM EDT WED JUN 16 2004 AN AREA OF THUNDERSTORMS WILL MOVE ACROSS EAST CENTRAL KENTUCKY THIS AFTERNOON WITH THE STRONGEST STORMS MOVING THOUGHT ANDERSON, FRANKLIN, WOODFORD, FAYETTE, AND SCOTT COUNTIES BY 5 PM EDT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 35 MPH ALONG WITH A PERIOD OF HEAVY RAIN. THE STORMS WILL CONTINUE TO MOVE NORTHEAST AROUND 30 MPH. WATCH FOR REDUCED VISIBILITIES IN HEAVY RAIN AND PONDING OF WATER ON ROADS AND UNDERPASSES. JA
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.